Alert archive / Minnesota / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 4, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at May 20, 2024, 11:08 PM CDT for Martin County, Minnesota. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 20, 2024, 11:08 PM CDT (04:08 UTC)
- Expired
- May 20, 2024, 11:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Martin County, MN
The radar
The Minneapolis radar (KMPX), 160 km from the middle of the area, began a volume at 04:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 20, 11:15 PM CDT | HAIL 1.5 | Sherburn, MN | |
| May 20, 11:20 PM CDT | HAIL 1 | Welcome, MN | Relayed via dispatch. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 6:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 4.1 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1078 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1148 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.4
The text
As transmitted.
116
WUUS53 KMPX 210408
SVRMPX
MNC091-210445-
/O.NEW.KMPX.SV.W.0004.240521T0408Z-240521T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
1108 PM CDT Mon May 20 2024
The National Weather Service in the Twin Cities has issued a
* Severe Thunderstorm Warning for...
Northwestern Martin County in south central Minnesota...
* Until 1145 PM CDT.
* At 1107 PM CDT, a severe thunderstorm was located over Sherburn, or
13 miles east of Jackson In Jackson County, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Sherburn, Welcome, and Foxlake.
This includes Interstate 90 between mile markers 83 and 98.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4363 9482 4371 9482 4378 9451 4358 9453
TIME...MOT...LOC 0407Z 257DEG 22KT 4367 9474
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CTG2 follow-up statements
630
WWUS53 KMPX 210421
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1121 PM CDT Mon May 20 2024
MNC091-210445-
/O.CON.KMPX.SV.W.0004.000000T0000Z-240521T0445Z/
Martin MN-
1121 PM CDT Mon May 20 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR CENTRAL MARTIN COUNTY...
At 1120 PM CDT, a severe thunderstorm was located over Welcome, or 8
miles northwest of Fairmont, moving east at 25 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Public reported ping pong ball sized hail in Sherburn at
1116 PM CDT.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Welcome and Foxlake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4361 9470 4372 9468 4375 9451 4358 9453
TIME...MOT...LOC 0420Z 257DEG 22KT 4369 9463
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CTG664
WWUS53 KMPX 210439
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1139 PM CDT Mon May 20 2024
MNC091-210445-
/O.CON.KMPX.SV.W.0004.000000T0000Z-240521T0445Z/
Martin MN-
1139 PM CDT Mon May 20 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR CENTRAL MARTIN COUNTY...
At 1139 PM CDT, a severe thunderstorm was located near Fairmont,
moving east at 25 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Public.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
central Martin County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4359 9457 4363 9455 4365 9452 4358 9453
TIME...MOT...LOC 0439Z 257DEG 22KT 4372 9447
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CTGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 8:02 PM CDT, 3 hours 6 minutes earlier. Its key messages:
- Rounds of thunderstorms across southern Minnesota tonight - some could be severe with large hail and damaging winds. Locally heavy rainfall is also possible.
- A more substantial severe risk, although still conditional on early day convection, will unfold Tuesday afternoon and evening across southern/eastern MN and WI. Damaging winds, large hail, and tornadoes are possible.
- Widespread heavy rainfall and gusty winds expected across central and western MN Tuesday.
Area forecast discussion, May 20, 8:02 PM CDT, 3 hours 6 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
802 PM CDT Mon May 20 2024
.KEY MESSAGES...
- Rounds of thunderstorms across southern Minnesota tonight -
some could be severe with large hail and damaging winds.
Locally heavy rainfall is also possible.
- A more substantial severe risk, although still conditional on
early day convection, will unfold Tuesday afternoon and
evening across southern/eastern MN and WI. Damaging winds,
large hail, and tornadoes are possible.
- Widespread heavy rainfall and gusty winds expected across
central and western MN Tuesday.
&&
.EVENING UPDATE...
Issued at 744 PM CDT Mon May 20 2024
Thunderstorms have developed along the frontal boundary in
southern Minnesota and northern Iowa. One storm was able to
stretch the surface vorticity and produce a landspout, but that
threat will diminish as the storms become more numerous and
develop a cold pool.
Storms are very slow-moving, and effective shear is only about
25 kts in that area. This is forecast to increase after sunset
as the low level jet ramps up a bit, and storms could also
become more numerous. Given the increasing shear, coverage, and
1500 to 2000 J/kg of MUCAPE, did issue a Severe Thunderstorm
Watch in coordination with SPC for a couple rows of counties in
southern MN. The main threat is large hail.
&&
.DISCUSSION...
Issued at 321 PM CDT Mon May 20 2024
A quiet day today, but conditions will be changing as early as
tonight. A weak cold front from northwest WI to south central
MN and eastern NE is passing through and will stall over
northern IA tonight. A trough beginning to approach the Rockies
will send multiple short waves eastward tonight and early
Tuesday, bringing the potential for several rounds of
thunderstorms across the area. This complex scenario may unfold
a number of ways.
As the evening progresses, a strong 50 kt LLJ will develop
across the central Plains and moisture transport will increase
across the region. Several CAMs develop clusters of
thunderstorms this evening across southern MN, becoming more
numerous overnight as the nose of the LLJ reaches IA. There
could be a few strong or severe storms occasionally, maybe
perhaps an elevated supercell, but the instability could be
reduced if activity becomes fairly widespread. Another area to
watch will come from upslope convection today from the front
range of the CO Rockies and western NE. An MCS is likely to
evolve from this activity this evening, which will track along
the nose of the LLJ to southern MN and IA early Tuesday morning.
One thing to watch will be for the preceding convection’s
augmentation of the front and where the best forcing for the
early Tuesday round will exist. If convection this evening
becomes decently organized, it will likely send the that round
south to northern IA, such is the case with the 18Z HRRR.
Showers and a few thunderstorms will still overspread much of
the area in all likelihood, but the most robust convection will
be displaced south.
Attention then turns to the main round Tuesday afternoon and
evening. An anomalously deep surface low will track northeast
from the Omaha vicinity midday to the Twin Cities vicinity early
evening. Given the synoptic setup, the early day convection
should be progressive enough to allow for recovery to take place
throughout the afternoon. However, the continuance of a 40-50
kt LLJ through the day and seasonably high pwats around 1.5
inches does give one some pause that maybe a clear break may not
occur with continued development. Working on the assumption
that there is a break, destabilization should occur quickly with
the arrival of 7.5-8.0 C/km mid level lapse rates east of the
low in the warm sector as most solutions suggest. Robust
thunderstorm redevelopment would take place by mid afternoon
across southwestern MN into western IA, then continue
northeastward as supercells, clusters, and eventually a QLCS
into Tuesday evening. Strong wind shear profiles and moderate
instability will lead to all severe hazards being possible,
including strong tornadoes (especially in southeast MN). This
final round will be quite progressive, except near the surface
low where strong forcing/convergence overlap with sufficient
instability, while an orientation of convection also leads to
some training. This is where the best potential is for heavy
rain to fall - 2 or 3 inches. HREF highlights this area nicely
with a distinct heavier corridor from Mankato to the TC Metro
and St. Cloud. Its probability-matched mean QPF has some pockets
even surpassing 4 inches. Farther west, moderate to heavy
showers associated with the deformation band will also lead to
heavy rainfall totals, but persistent convection won’t be as
much of a threat and should keep those areas from receiving
excessive rainfall rates and thus higher totals.
A Flash Flood Watch has been issued for southern and eastern MN
and parts of far western WI where the heaviest corridor of
precipitation is expected. 6-hr flash flood guidance values
generally range from 2.5 to 3 inches, so there may be some
issues if the higher totals pan out. The watch begins tonight
across southern MN with the overnight activity and then expands
northward for Tuesday’s.
Finally, strong winds will develop on the backside of the
cyclone. Forecast soundings indicate a shallow mixed layer up
to about 3 kft, but very strong winds at the top of the channel
- in some cases 40-50 kts. A Wind Advisory has been issued for
west central MN, but will probably need to be expanded eastward
with time.
A largely chaotic pattern indicative of the warm season will
follow for the rest of the week into the weekend. Several
disturbances could bring chances for showers and storms, but the
predictability of any of these remains low. Temperatures will
hold near climatological norms in the low 70s for highs and low
to mid 50s for lows.
&&
.AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/...
Issued at 744 PM CDT Mon May 20 2024
Very challenging TAF period with several rounds of convection
expected. A developing storm system will bring shower and
thunderstorms across most TAF sites late tonight into Tuesday
morning. Ceilings will lower, and the storm system will bring
another round of storms Tuesday afternoon and evening, along
with a wind shift across western Minnesota.
KMSP...VFR conditions for a few hours, but then showers and
thunderstorms will move in after sunset. Tried to narrow up the
thunder timing a bit, but overall this is a lower confidence
forecast due to the potential for multiple rounds. Southeast
winds will gust 25 to 30 kts.
/OUTLOOK FOR KMSP/
WED...MVFR bcmg VFR. Chc -SHRA. Wind W 15G30kts.
THU...VFR. Wind W 10 kts.
FRI...VFR/MVFR chc -SHRA. Wind SE 10-15kts.
&&
.HYDROLOGY...
Issued at 321 PM CDT Mon May 20 2024
Given the setup for widespread heavy rainfall, we’re certain to
see most rivers in the area end their recent recession and
begin rising once again. Extended probabilistic guidance (HEFS)
shows the potential for decent rises on area rivers should
rainfall exceed 2.5 inches or so over large areas, something
that is in the realm of possibility. The upper Minnesota and
tributaries, as well as the Crow river basin, are probably the
most susceptible to seeing rises to near or above flood stage by
later in the week should this occur. Urban/small
stream/overland flooding is also possible during and shortly
after some of the heavier downpours Tuesday and Tuesday night.
A reminder: The NWS hydrology/river forecast webpage (AHPS) at
water.weather.gov is going to be discontinued next week (May
28th). The new site (NWPS, the National Water Prediction
Service) is located at water.noaa.gov … now is the time to
replace bookmarks and familiarize yourself with how the new site
looks and feels. Resources for learning more are available at
the bottom of the this page:
https:/www.weather.gov/owp/operations
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...Flood Watch from 7 AM CDT Tuesday through late Tuesday night
for Anoka-Benton-Carver-Chisago-Dakota-Hennepin-Isanti-
Kanabec-Kandiyohi-McLeod-Meeker-Mille Lacs-Morrison-
Ramsey-Renville-Scott-Sherburne-Sibley-Stearns-Todd-
Washington-Wright.
Wind Advisory from 4 PM to 11 PM CDT Tuesday for Chippewa-Lac
Qui Parle-Stevens-Swift-Yellow Medicine.
Flood Watch from 1 AM CDT Tuesday through Tuesday evening for
Blue Earth-Brown-Faribault-Freeborn-Goodhue-Le Sueur-
Martin-Nicollet-Redwood-Rice-Steele-Waseca-Watonwan.
WI...Flood Watch from 7 AM CDT Tuesday through late Tuesday night
for Pierce-Polk-St. Croix.
&&
UPDATE...JRB
DISCUSSION...Borghoff
AVIATION...JRB
HYDROLOGY...CCSHazardous weather outlook, May 20, 2:54 PM CDT, 8 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 254 PM CDT Mon May 20 2024 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 212000- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 254 PM CDT Mon May 20 2024 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...Tonight. Scattered severe thunderstorms capable of producing large hail and damaging wind gusts will be possible the evening and overnight. The greatest risk for severe weather will be in south central Minnesota. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A powerful storm system will bring another round of thunderstorms tomorrow afternoon and evening. There is an Enhanced Risk of severe thunderstorms (level 3 of 5) across southeastern Minnesota into west central Wisconsin, and a Slight Risk (level 2 of 5) extending across south central and east central Minnesota into western Wisconsin. Large hail and damaging winds are the main threats, but a few tornadoes are also possible. Heavy rainfall is likely Tuesday afternoon and evening and totals may exceed 2 or 3 inches. A Flood Watch is in effect for the eastern half of Minnesota and far western Wisconsin. This will lead to rises on rivers and their tributaries through the end of the week. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed Tuesday afternoon and evening.
In the hours before
Special weather statement, May 20, 6:53 PM CDT, 4 hours 15 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
653 PM CDT Mon May 20 2024
MNZ085-093-210030-
Steele MN-Freeborn MN-
653 PM CDT Mon May 20 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL FREEBORN AND
SOUTHEASTERN STEELE COUNTIES THROUGH 730 PM CDT...
At 653 PM CDT, broadcast media reported a strong thunderstorm
produced a landspout near Newry Township, moving northeast at 20 mph.
HAZARD...Landspouts.
SOURCE...Broadcast media.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Albert Lea, Blooming Prairie, Clarks Grove, Glenville, Emmons,
Hollandale, Hayward, Mansfield, Twin Lakes, Conger, Albert Lea
Airport, and Myre Big Island State Park.
This includes the following highways...
Interstate 35 between mile markers 3 and 20.
Interstate 90 between mile markers 148 and 172.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
south central Minnesota.
&&
LAT...LON 4350 9365 4361 9365 4393 9305 4367 9305
4350 9342
TIME...MOT...LOC 2353Z 230DEG 16KT 4360 9338
LANDSPOUT...OBSERVED
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
RMDSpecial weather statement, May 20, 8:01 PM CDT, 3 hours 7 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
801 PM CDT Mon May 20 2024
MNZ078-210130-
Goodhue MN-
801 PM CDT Mon May 20 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL GOODHUE COUNTY
THROUGH 830 PM CDT...
At 801 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pine Island, or 11 miles north of Mantorville, moving northeast at 25
mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Pine Island and Zumbrota.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4438 9269 4437 9255 4420 9256 4420 9285
TIME...MOT...LOC 0101Z 211DEG 20KT 4423 9269
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
RMDSpecial weather statement, May 20, 8:30 PM CDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
830 PM CDT Mon May 20 2024
MNZ078-210200-
Goodhue MN-
830 PM CDT Mon May 20 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL GOODHUE COUNTY
THROUGH 900 PM CDT...
At 830 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mazeppa, or 16 miles south of Red Wing, moving northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Zumbrota, Goodhue, and Bellechester.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4428 9278 4446 9263 4445 9243 4437 9243
4437 9254 4436 9255 4427 9255
TIME...MOT...LOC 0130Z 224DEG 18KT 4432 9258
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
RMDLocal storm report, May 20, 8:40 PM CDT, 2 hours 28 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
840 PM CDT Mon May 20 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM Hail Zumbrota 44.30N 92.67W
05/20/2024 E1.00 Inch Goodhue MN Broadcast Media
&&
jrbSpecial weather statement, May 20, 9:37 PM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
937 PM CDT Mon May 20 2024
MNZ093-210300-
Freeborn MN-
937 PM CDT Mon May 20 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN FREEBORN COUNTY
THROUGH 1000 PM CDT...
At 937 PM CDT, Doppler radar was tracking a strong thunderstorm near
Emmons, or 12 miles southwest of Albert Lea, moving northeast at 20
mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Emmons.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
south central Minnesota.
&&
LAT...LON 4354 9365 4359 9356 4357 9347 4350 9342
4350 9365
TIME...MOT...LOC 0237Z 227DEG 16KT 4353 9355
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
JRBSpecial weather statement, May 20, 10:45 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1045 PM CDT Mon May 20 2024
MNZ067-075-210430-
Sibley MN-Nicollet MN-
1045 PM CDT Mon May 20 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN SIBLEY AND
NORTHWESTERN NICOLLET COUNTIES THROUGH 1130 PM CDT...
At 1045 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Gibbon, or 8 miles northwest of New Ulm, moving
northeast at 30 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Winthrop, Lafayette, and St George.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4438 9456 4439 9462 4441 9466 4462 9437
4446 9420 4436 9452
TIME...MOT...LOC 0345Z 233DEG 24KT 4442 9456
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
CTGThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 8:01 PM CDT | Special Weather Statement | MPX | Goodhue | 29 min |
| May 20, 8:30 PM CDT | Special Weather Statement | MPX | Goodhue | 30 min |
| May 20, 9:08 PM CDT | River Flood Warning | MPX | Redwood, Renville | 25 hr |
| May 20, 9:37 PM CDT | Special Weather Statement | MPX | Freeborn | 23 min |
| May 20, 10:45 PM CDT | Special Weather Statement | MPX | Sibley | 45 min |
| May 20, 11:24 PM CDT | Severe Thunderstorm Warning | MPX | Brown, Redwood, Renville, Sibley | 36 min |
| May 20, 11:27 PM CDT | Severe Thunderstorm Warning | MPX | Martin | 33 min |
| May 20, 11:50 PM CDT | Severe Thunderstorm Warning | MPX | McLeod, Renville, Sibley | 25 min |
| May 21, 12:18 AM CDT | Severe Thunderstorm Warning | MPX | Rice | 27 min |
| May 21, 12:34 AM CDT | Special Weather Statement | MPX | McLeod | 26 min |
| May 21, 1:27 AM CDT | Special Weather Statement | MPX | Chisago | 33 min |
| May 21, 1:54 AM CDT | Severe Thunderstorm Warning | MPX | Chisago | 36 min |
| May 21, 3:59 PM CDT | Tornado Warning | MPX | Blue Earth, Faribault, Martin | 46 min |
| May 21, 4:17 PM CDT | Severe Thunderstorm Warning | MPX | Faribault, Freeborn, Steele, Waseca | 43 min |
| May 21, 4:26 PM CDT | Tornado Warning | MPX | Blue Earth | 34 min |
| May 21, 4:31 PM CDT | Tornado Warning | MPX | Le Sueur, Waseca | 33 min |
| May 21, 4:41 PM CDT | Flash Flood Warning | MPX | Blue Earth, Martin, Nicollet, Watonwan | 3 hr |
| May 21, 4:46 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 44 min |
| May 21, 4:50 PM CDT | Tornado Warning | MPX | Goodhue, Rice, Steele | 40 min |
| May 21, 4:53 PM CDT | Severe Thunderstorm Warning | MPX | Freeborn, Steele | 46 min |
| May 21, 5:20 PM CDT | Tornado Warning | MPX | Dakota, Goodhue | 22 min |
| May 21, 5:21 PM CDT | Special Weather Statement | MPX | Hennepin, Ramsey, Washington | 54 min |
| May 21, 6:34 PM CDT | Special Weather Statement | MPX | Ramsey | 56 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.